Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 657, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Aug 4, 2011, 2:52 PM CDT for Itawamba County, Prentiss County, Tishomingo County, Mississippi. It was in force for 53 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 4, 2011, 2:52 PM CDT (19:52 UTC)
- Expired
- Aug 4, 2011, 3:45 PM CDT
- In force
- 53 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Itawamba County, MS, Prentiss County, MS, Tishomingo County, MS
The radar
The Columbus AFB radar (KGWX), 69 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 4, 3:00 PM CDT | TSTM WND DMG | 4 W Belmont, MS | TREES AND POWERLINES DOWN. |
| Aug 4, 3:09 PM CDT | TSTM WND DMG | 2 Sw Belmont, MS | TREES DOWN NEAR RED BULL ROAD...NEAR THE TISHIMINGO AND ITAWAMBA COUNTY LINE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 7.9 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3023 J/kg
- Mixed-layer CIN
- -175 J/kg
- Mixed-layer LCL
- 1991 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
382
WUUS54 KMEG 041952
SVRMEG
MSC057-117-141-042045-
/O.NEW.KMEG.SV.W.0657.110804T1952Z-110804T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
252 PM CDT THU AUG 4 2011
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI...
SOUTHEASTERN PRENTISS COUNTY IN NORTHEAST MISSISSIPPI...
SOUTHERN TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI...
* UNTIL 345 PM CDT
* AT 252 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM TISHOMINGO STATE PARK TO BURTON TO 11
MILES NORTHWEST OF SANDY SPRINGS...OR ALONG A LINE EXTENDING FROM
TISHOMINGO STATE PARK TO 9 MILES WEST OF TISHOMINGO STATE PARK TO 6
MILES EAST OF BALDWYN...AND MOVING SOUTHEAST AT 15 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TISHOMINGO
STATE PARK.
THIS WARNING ALSO INCLUDES AREAS NEAR BAY SPRINGS LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3450 8815 3431 8817 3430 8818 3434 8854
3451 8854 3451 8855 3456 8855 3463 8841
3463 8839 3473 8826 3465 8812
TIME...MOT...LOC 1952Z 311DEG 15KT 3461 8817 3456 8833
3452 8853
$$2 follow-up statements
409
WWUS54 KMEG 042022
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
322 PM CDT THU AUG 4 2011
MSC057-117-141-042045-
/O.CON.KMEG.SV.W.0657.000000T0000Z-110804T2045Z/
TISHOMINGO MS-PRENTISS MS-ITAWAMBA MS-
322 PM CDT THU AUG 4 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR NORTHERN ITAWAMBA...SOUTHEASTERN PRENTISS AND SOUTHERN TISHOMINGO
COUNTIES...
AT 322 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM BLOODY SPRINGS TO BELMONT TO 6
MILES SOUTH OF KIRKVILLE...OR ALONG A LINE EXTENDING FROM TISHOMINGO
STATE PARK TO 6 MILES NORTHWEST OF RED BAY TO 9 MILES NORTHWEST OF
FULTON...MOVING SOUTHEAST AT 15 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GOLDEN...
NEIL...BLOODY SPRINGS...DENNIS...MOORES MILL...KIRKVILLE...EASTMAN...
BOUNDS CROSSROADS AND TISHOMINGO STATE PARK.
THIS WARNING ALSO INCLUDES AREAS NEAR BAY SPRINGS LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3444 8853 3447 8849 3449 8843 3454 8836
3458 8832 3460 8820 3465 8812 3450 8815
3431 8817 3430 8818 3434 8854
TIME...MOT...LOC 2022Z 311DEG 15KT 3456 8813 3447 8821
3435 8849
$$487
WWUS54 KMEG 042037
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
337 PM CDT THU AUG 4 2011
MSC117-141-042047-
/O.CAN.KMEG.SV.W.0657.000000T0000Z-110804T2045Z/
TISHOMINGO MS-PRENTISS MS-
337 PM CDT THU AUG 4 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PRENTISS AND
SOUTHERN TISHOMINGO COUNTIES IS CANCELLED...
AT 337 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA
AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
LAT...LON 3431 8817 3430 8818 3434 8854 3444 8853
3446 8848 3445 8839 3446 8821 3445 8817
3447 8816 3446 8815
TIME...MOT...LOC 2037Z 311DEG 15KT 3452 8807 3443 8815
3431 8843
$$
MSC057-042045-
/O.CON.KMEG.SV.W.0657.000000T0000Z-110804T2045Z/
ITAWAMBA MS-
337 PM CDT THU AUG 4 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR NORTHERN ITAWAMBA COUNTY...
AT 337 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED PRODUCING
QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 15 MILES NORTHEAST OF
BOUNDS CROSSROADS TO 8 MILES NORTH OF BOUNDS CROSSROADS TO 8 MILES
SOUTHWEST OF FAIRVIEW...OR ALONG A LINE EXTENDING FROM 7 MILES
NORTHEAST OF RED BAY TO RED BAY TO FULTON...MOVING SOUTHEAST AT 15
MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KIRKVILLE...
EASTMAN AND BOUNDS CROSSROADS.
THIS WARNING ALSO INCLUDES AREAS NEAR BAY SPRINGS LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3431 8817 3430 8818 3434 8854 3444 8853
3446 8848 3445 8839 3446 8821 3445 8817
3447 8816 3446 8815
TIME...MOT...LOC 2037Z 311DEG 15KT 3452 8807 3443 8815
3431 8843
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 1:09 PM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, Aug 4, 1:09 PM CDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
109 PM CDT THU AUG 4 2011
.DISCUSSION...
UPDATED FOR AVIATION.
&&
.PREV DISCUSSION... /ISSUED 1029 AM CDT THU AUG 4 2011/
UPDATE...
CANCELLED PORTIONS OF SEVERE THUNDERSTORM WATCH 726 A WHILE AGO AS
MCS OF INTEREST HAS SHOWN SIGNIFICANT SIGNS OF WEAKENING OVER THE
PAST HOUR. WHILE ISO-SCT STORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON...THE THREAT APPEARS TOO MARGINAL TO CONTINUE THE WATCH
OVER THE AREAS NOT IN THE POTENTIAL PATH OF THE MCS. THERE HAVE
BEEN STORMS DEVELOPING JUST SOUTH OF KMKL...BUT WEAK SHEAR AND A
CAPPED ENVIRONMENT FOR THE NEXT FEW HOURS SHOULD LIMIT CONVECTION
TO THE ELEVATED NATURE THROUGHOUT THE SPAN OF THIS WATCH.
THUS...MAY BE ABLE TO CANCEL THE REST OF THE WATCH AS THE MCS
CONTINUES TO DECAY.
SOME UPDATES WERE MADE TO THE REST OF THE WEATHER ELEMENTS...
PARTICULARLY HIGHS TODAY. WITH A BUNCH OF CLOUDS OVER THE FAR EAST
AND NORTH...LOWERED TEMPS A BIT THERE TO BETTER MATCH WITH THE
SURROUNDING WFOS. AREAS SOUTH AND WEST SHOULD BAKE AGAIN TODAY
WITH HEAT INDICES LIKELY TOPPING 115 IN MANY AREAS. PLAN TO KEEP
THE CURRENT HEAT HEADLINES IN PLACE.
BORGHOFF
PREV DISCUSSION... /ISSUED 826 AM CDT THU AUG 4 2011/
UPDATE...
COMPLEX OF THUNDERSTORMS OVER SOUTHERN MISSOURI HAS SPARKED A
SEVERE THUNDERSTORM WATCH UNTIL 3 PM. INSTABILITY WILL BUILD
THROUGH THE MORNING AS SFC TEMPS WARM RAPIDLY BACK INTO THE 90S.
THE QUESTION IS WHETHER THIS COMPLEX WILL DIVE SUFFIENTLY SOUTH TO
IMPACT MUCH OF THE WATCH AREA...SO FAR IT APPEARS TO BE HEADED
EAST ON THE PERIPHERY OF THE RIDGE. HOWEVER...SCATTERED STORMS
HAVE DEVELOPED NEAR FORREST CITY SO WHILE THE MAIN COMPLEX MAY NOT
TURN OUT TO BE MUCH OF A THREAT...THE NEARBY FRONT MAY BE A
SUFFICIENT TRIGGER TO PRODUCE SCATTERED SEVERE STORMS INTO EARLY
AFTERNOON.
BORGHOFF
PREV DISCUSSION... /ISSUED 236 AM CDT THU AUG 4 2011/
DANGEROUS HEAT WILL CONTINUE ACROSS THE MIDSOUTH TODAY.
TEMPERATURES ARE STILL IN THE MID 80S TO LOWER 90S AT MIDNIGHT
ACROSS MUCH OF THE CWA. CLOUD COVER FROM THUNDERSTORMS THAT ARE
OCCURRING ACROSS MIDDLE TENNESSEE AND AREAS IN WEST TENNESSEE NEAR
THE TENNESSEE RIVER ARE HELPING KEEP THE TEMPERATURES UP THIS
MORNING. THIS WILL ALLOW TEMPERATURES TO ALREADY BE OFF TO WARM
START TODAY. CLOUDS WILL EVENTUALLY THIN LEAVING MOSTLY SUNNY TO
PARTLY CLOUDY SKIES. AN OUTFLOW BOUNDARY FROM CONVECTION HAS
DRIFTED SOUTH AND IS LOCATED ACROSS EAST ARKANSAS INTO SOUTHWEST
TENNESSEE. THIS OUTFLOW BOUNDARY WILL LIKELY BE WHERE CONVECTION
FIRES UP TODAY AND ALONG THE FRONT WHICH IS LOCATED ACROSS
SOUTHERN MISSOURI AND EXTREME NORTHERN TENNESSEE. HOWEVER BOTH THE
NAM AND GFS SEEM TO INDICATE THAT CONVECTION MAY NOT FIRE UP UNTIL
AFTER 00Z LEAVING TODAY MOSTLY DRY AFTER THIS MORNINGS CONVECTION
FINALLY DIES OFF. HOWEVER WILL CONTINUE WITH 20 POPS JUST IN CASE.
IN ADDITION...HIGHER DEWPOINTS WILL POOL ALONG THE OUTFLOW
BOUNDARY AND FRONT AND ACTUALLY MAY LEAD TO HIGHER HEAT INDEX
VALUES THAT OCCURRED YESTERDAY DESPITE SLIGHTLY COOLER
TEMPERATURES FOR HIGHS OVER MUCH OF THE CWA. HIGHS ACROSS EXTREME
NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL AND EXTREME NORTHWEST
TENNESSEE WILL BE IN THE UPPER 90S WHILE LOCATIONS ACROSS NORTH
MISSISSIPPI WILL SEE HIGHS IN THE 105 TO 106 DEGREE RANGE AGAIN
TODAY. WOULD NOT BE SURPRISED TO SEE MANY LOCATIONS TOPPING OUT
WITH HEAT INDEX VALUES AROUND 120 DEGREES THIS AFTERNOON. WILL
EXPAND EXCESSIVE HEAT WARNING TO COVER ALL BUT
HENRY...WEAKLEY...OBION AND LAKE COUNTIES.
FRIDAY...FRONT WILL REMAIN LOCATED OVER THE CWA. MODELS INDICATING
CONVECTION THAT FIRES UP THURSDAY NIGHT...SOME OF WHICH COULD BE
SEVERE...WILL CONTINUE THROUGH OUT THE DAY ON FRIDAY. THIS WILL
LIKELY KEEP HIGHS IN THE 90S BUT EXPECT WIDESPREAD DEWPOINTS IN THE
UPPER 70S THANKS TO POOLING ALONG FRONT. THE COMBINATION OF THE HIGH
DEWPOINTS AND HIGHS IN THE 90S WILL STILL PRODUCE HEAT INDICES IN
THE 110-113 RANGE THUS WILL GO AHEAD AND EXPAND EXCESSIVE HEAT
WARNING INTO FRIDAY FOR SOUTHERN HALF OF THE CWA WHERE CONFIDENCE IS
HIGHEST OF REACHING CRITERIA. WILL CONTINUE WATCH FOR NORTHERN HALF
OF THE CWA.
SATURDAY...FRONT SHIFTS A TAD NORTH THUS MODELS ARE DEVELOPING
CONVECTION ACROSS NORTHERN PORTIONS OF THE CWA WHILE THE SOUTHERN
HALF MAY STAY DRY. THIS WILL ALLOW HIGHS TO REACH BACK INTO THE LOW
100S ACROSS THE SOUTHERN HALF. DEWPOINTS MAY MIX OUT SOME ACROSS THE
SOUTH BUT UPPER 70 DEWPOINTS MAY REMAIN ACROSS THE NORTH. THUS HEAT
INDICES WILL LIKELY HIT GREATER THAN 110 DEGREES AGAIN ON SATURDAY.
WILL CONTINUE WITH THE EXCESSIVE HEAT WATCH.
SUNDAY THROUGH THE END OF THE FORECAST PERIOD...THE RIDGE WILL
GRADUALLY SHIFT TO THE SOUTH AND WEST PUTTING THE MIDSOUTH IN
NORTHWEST FLOW ALOFT BY EARLY NEXT WEEK. FIRST...SUNDAY WILL BE
ANOTHER WARM DAY WITH HIGH HEAT INDICES LIKELY THUS WILL EXPAND
WATCH THROUGH SUNDAY. BY MONDAY...AREA WILL BE IN NORTHWEST FLOW
ALOFT. THIS MEANS ONE UPPER LEVEL DISTURBANCE AFTER ANOTHER WILL
MOVE THROUGH THE AREA. BETTER CHANCES FOR SHOWERS AND THUNDERSTORMS
WILL CONTINUE AS A RESULT. ALTHOUGH...THE 12Z ECMWF HAS BACKED OFF
ON PUSHING THE RIDGE ALL THE WAY DOWN INTO TEXAS LIKE THE GFS DOES.
THUS TEMPERATURES MAY NOT BE AS COOL AS PREVIOUSLY THOUGHT IF THE
ECMWF ENDS UP BEING CORRECT. BUT THE NEW 00Z ECMWF HAS COME BACK
MORE IN LINE WITH THE 00Z GFS. FOR NOW WILL CONTINUE TO LEAN WITH
THE GFS AS IT HAS BEEN CONSISTENT ON PUSHING THE RIDGE TO THE SOUTH
AND WEST AND BRINGING COOLER TEMPERATURES INTO THE AREA.
KRM
&&
.AVIATION...
18Z TAFS
CONFIDENCE IS NOT HIGH ENOUGH TO PUT VCTS FOR MEM...TUP...AND MKL
FOR TODAY BECAUSE TS ACTIVITY WILL STAY NORTHWARD IN NORTHERN
ARKANSAS...SOUTHEASTERN MISSOURI...AND WESTERN KENTUCKY BECAUSE OF
THE FRONTAL BOUNDARY OVER CENTRAL TENNESSEE AND ARKANSAS. JBR HAS
A GREATER CHANCE OF VCSH BECAUSE OF THE FRONTAL BOUNDARY.
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 82 100 82 101 / 20 30 20 20
MKL 74 97 76 98 / 20 40 20 30
JBR 78 99 78 101 / 20 30 20 20
TUP 79 100 78 97 / 20 30 20 30
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...EXCESSIVE HEAT WARNING UNTIL 7 AM CDT FRIDAY FOR CLAY-CRAIGHEAD-
GREENE-LAWRENCE-MISSISSIPPI-POINSETT-RANDOLPH.
EXCESSIVE HEAT WATCH FROM FRIDAY MORNING THROUGH SUNDAY EVENING
FOR CLAY-CRAIGHEAD-GREENE-LAWRENCE-MISSISSIPPI-POINSETT-
RANDOLPH.
EXCESSIVE HEAT WARNING UNTIL 7 AM CDT SATURDAY FOR CRITTENDEN-
CROSS-LEE AR-PHILLIPS-ST. FRANCIS.
EXCESSIVE HEAT WATCH FROM SATURDAY MORNING THROUGH SUNDAY
EVENING FOR CRITTENDEN-CROSS-LEE AR-PHILLIPS-ST. FRANCIS.
MO...EXCESSIVE HEAT WARNING UNTIL 7 AM CDT FRIDAY FOR DUNKLIN-
PEMISCOT.
EXCESSIVE HEAT WATCH FROM FRIDAY MORNING THROUGH SUNDAY EVENING
FOR DUNKLIN-PEMISCOT.
MS...EXCESSIVE HEAT WARNING UNTIL 7 AM CDT SATURDAY FOR ALCORN-BENTON
MS-CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE
MS-MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.
EXCESSIVE HEAT WATCH FROM SATURDAY MORNING THROUGH SUNDAY
EVENING FOR ALCORN-BENTON MS-CALHOUN-CHICKASAW-COAHOMA-
DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-MARSHALL-MONROE-PANOLA-
PONTOTOC-PRENTISS-QUITMAN-TALLAHATCHIE-TATE-TIPPAH-
TISHOMINGO-TUNICA-UNION-YALOBUSHA.
TN...EXCESSIVE HEAT WARNING UNTIL 7 AM CDT FRIDAY FOR CARROLL-CHESTER-
CROCKETT-DECATUR-DYER-GIBSON-HAYWOOD-HENDERSON-LAUDERDALE-
MADISON-TIPTON.
EXCESSIVE HEAT WATCH FROM FRIDAY MORNING THROUGH SUNDAY EVENING
FOR CARROLL-CHESTER-CROCKETT-DECATUR-DYER-GIBSON-HAYWOOD-
HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-OBION-TIPTON-
WEAKLEY.
EXCESSIVE HEAT WARNING UNTIL 7 AM CDT SATURDAY FOR FAYETTE-
HARDEMAN-HARDIN-MCNAIRY-SHELBY.
EXCESSIVE HEAT WATCH FROM SATURDAY MORNING THROUGH SUNDAY
EVENING FOR FAYETTE-HARDEMAN-HARDIN-MCNAIRY-SHELBY.
HEAT ADVISORY UNTIL 7 AM CDT FRIDAY FOR HENRY-LAKE-OBION-WEAKLEY.
&&Hazardous weather outlook, Aug 4, 3:41 AM CDT, 11 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 341 AM CDT THU AUG 4 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-051200- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 341 AM CDT THU AUG 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT AN EXCESSIVE HEAT WARNING IS IN EFFECT TODAY AND TONIGHT FOR MUCH OF THE MIDSOUTH. A HEAT ADVISORY HAS BEEN ISSUED FOR EXTREME NORTHWEST TENNESSEE. HEAT INDICES WILL REACH BETWEEN 105 AND 120 DEGREES THIS AFTERNOON INTO THIS EVENING. THERE IS A SLIGHT RISK FOR SEVERE STORMS TODAY INTO TONIGHT ACROSS THE MIDSOUTH. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREATS FROM THE STORMS. HEAVY RAIN MAY PRODUCE LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY EXCESSIVE HEAT WARNINGS AND WATCHES ARE IN EFFECT FOR THE MIDSOUTH THROUGH SUNDAY. HEAT INDEX VALUES IN EXCESS OF 110 DEGREES ARE EXPECTED THROUGH THIS PERIOD. THERE IS A SLIGHT RISK FOR SEVERE STORMS FRIDAY INTO FRIDAY EVENING ACROSS THE ENTIRE MIDSOUTH. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREATS FROM THE STORMS. HEAVY RAIN MAY PRODUCE LOCALIZED FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY THROUGH FRIDAY EVENING. KRM
In the hours before
Local storm report, Aug 4, 12:50 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1250 PM CDT THU AUG 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0922 PM TSTM WND DMG 2 S PARIS 36.27N 88.31W
08/03/2011 HENRY TN EMERGENCY MNGR
MULTIPLE POWER POLES DOWN ALONG HWY 79 SOUTH OF PARIS.
0928 PM TSTM WND DMG HENRY 36.20N 88.41W
08/03/2011 HENRY TN EMERGENCY MNGR
ROOF BLOWN OFF SAWMILL IN HENRY.
&&
CDGSpecial weather statement, Aug 4, 2:42 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
242 PM CDT THU AUG 4 2011
MSZ006-009-017-042015-
TISHOMINGO MS-PRENTISS MS-ITAWAMBA MS-
242 PM CDT THU AUG 4 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 315 PM CDT FOR...
NORTHERN ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI...
SOUTHEASTERN PRENTISS COUNTY IN NORTHEAST MISSISSIPPI...
SOUTHERN TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI...
A STRONG THUNDERSTORM PRODUCING WINDS TO LEAST 55 MPH WAS LOCATED
OVER TISHOMINGO AT 242 PM CDT...MOVING SOUTHEAST AT 25 MPH.
PEOPLE IN ITAWAMBA...PRENTISS AND TISHOMINGO COUNTIES...INCLUDING
LOCATIONS NEAR TISHOMINGO STATE PARK...SHOULD MONITOR THIS STORM
CLOSELY.
&&
LAT...LON 3461 8813 3456 8813 3440 8816 3434 8846
3461 8858 3476 8823 3465 8812
TIME...MOT...LOC 1942Z 319DEG 23KT 3463 8824Special weather statement, Aug 4, 2:47 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
247 PM CDT THU AUG 4 2011
MSZ006-009-017-042015-
TISHOMINGO MS-PRENTISS MS-ITAWAMBA MS-
247 PM CDT THU AUG 4 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 315 PM CDT FOR...
NORTHERN ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI...
SOUTHEASTERN PRENTISS COUNTY IN NORTHEAST MISSISSIPPI...
SOUTHERN TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI...
A STRONG THUNDERSTORM PRODUCING WINDS TO 55 MPH WAS LOCATED OVER
TISHOMINGO AT 242 PM CDT...MOVING SOUTHEAST AT 25 MPH.
PEOPLE IN ITAWAMBA...PRENTISS AND TISHOMINGO COUNTIES...INCLUDING
LOCATIONS NEAR TISHOMINGO STATE PARK...SHOULD MONITOR THIS STORM
CLOSELY.
&&
LAT...LON 3461 8813 3456 8813 3440 8816 3434 8846
3461 8858 3476 8823 3465 8812
TIME...MOT...LOC 1942Z 319DEG 23KT 3463 8824The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 2:42 PM CDT | Special Weather Statement | MEG | Prentiss, Tishomingo | 33 min |
| Aug 4, 2:47 PM CDT | Special Weather Statement | MEG | Prentiss, Tishomingo | 28 min |
| Aug 4, 3:07 PM CDT | Special Weather Statement | MEG | Lee | 23 min |
| Aug 4, 3:19 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Itawamba, Lee, Monroe | 56 min |
| Aug 4, 4:03 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Benton, Marshall, Tippah | 42 min |
| Aug 4, 4:15 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Itawamba, Lee, Monroe, Pontotoc | 75 min |
| Aug 4, 4:32 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Tishomingo | 43 min |
| Aug 4, 4:44 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Benton, Marshall, Pontotoc, Prentiss, Tippah and 1 more | 46 min |
| Aug 4, 5:05 PM CDT | Flash Flood Warning | MEG | Itawamba, Lee, Pontotoc | 115 min |
| Aug 4, 5:10 PM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw, Lafayette, Pontotoc | 50 min |
| Aug 4, 5:17 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Itawamba, Lee, Pontotoc, Prentiss, Tippah and 2 more | 43 min |
| Aug 4, 5:34 PM CDT | Special Weather Statement | MEG | Chickasaw | 26 min |
| Aug 4, 5:35 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Lee, Pontotoc, Prentiss, Tishomingo | 40 min |
| Aug 4, 5:36 PM CDT | Flash Flood Warning | MEG | Lee, Prentiss, Tishomingo | 84 min |
| Aug 4, 5:44 PM CDT | Special Weather Statement | MEG | Tallahatchie, Yalobusha | 31 min |
| Aug 4, 5:54 PM CDT | Flash Flood Warning | MEG | Calhoun, Chickasaw, Pontotoc | 116 min |
| Aug 4, 5:55 PM CDT | Special Weather Statement | MEG | Calhoun, Chickasaw | 35 min |
| Aug 4, 6:00 PM CDT | Severe Thunderstorm Warning | MEG | Monroe | 45 min |
| Aug 4, 6:14 PM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw, Pontotoc, Yalobusha | 61 min |
| Aug 4, 6:16 PM CDT | Special Weather Statement | MEG | Itawamba | 29 min |
| Aug 4, 6:50 PM CDT | Flash Flood Warning | MEG | Calhoun, Chickasaw, Yalobusha | 74 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.